Sectional rank and cohomology

Robert M. Guralnick, Pham Huu Tiep

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


Donovan's conjecture implies a bound on the dimensions of cohomology groups in terms of the size of a Sylow p-subgroup and we give a proof of a stronger bound (in terms of sectional p-rank) for dim⁡H1(G,V). We also prove a reduction theorem for higher cohomology.

Original languageEnglish (US)
Pages (from-to)434-452
Number of pages19
JournalJournal of Algebra
StatePublished - Sep 15 2020


  • Group cohomology
  • Sectional rank

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Sectional rank and cohomology'. Together they form a unique fingerprint.

Cite this